I am a 65 year old female, Stage IIa, ER+, HER-2--, 3.2 cm, N0, M0. My Oncotype-DX RS is 22 (14% risk of recurrence in ten years). My oncologist wants to treat me with the Taxotere/Cyclophosphamide x 4 regimen followed by an AI for 5 years. He says I will only experience hair thinning, not hair loss. However, all my research on side effects indicates there will be significant hair loss. My surgeon says only 10% of patients experience hair loss on this regimen. Can you shed any light on the discrepancy in what I'm told and what I find in reputable sources on the Web?
In addition, I am very concerned about the risk and severity of peripheral neuropathy, especially if it continues after the treatment. What is the percentage of patients who have experienced prolonged or permanent peripheral neuropathy?
I don't know about that "only 10%" thing. It may be more than that BUT the side effects are documented to be much less than with the A/C chemo regimen. Every pt. reacts somewhat differently to treatment so it's hard to come up with a definite % as to hair loss. The neuropathy is a factor and though not permanent has been known to last for some time after treatment. I have heard some women say that it lasted as long after as the duration of the actual treatment. If you are having serious doubts about the recommendation then by all means get a second opinion but the treatment you mention is the accepted standard and the one with the least/less severe side effects. I wouldn't waste too much time .... delaying treatment is never a wise choice. Regards .....
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.